MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PSI SET: 9 FR; INTRODUCER, CATHETER

ARROW INTERNATIONAL LLC ARROW PSI SET: 9 FR; INTRODUCER, CATHETER
Model Number IPN920646
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: " the side port of the sluice comes off the sluice during relocation with little pull.The issue was found during use on patient.Additional information states that: there was an interruption to treatment as it was necessary to change the airlock and pulmonary artery catheter.The patient experienced bleeding and the current condition is unknown.
 
Additional Manufacturer Narrative
Qn#(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.The instructions for use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing guidewire, dilator, or sheath.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained, and further consultation requested." a device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the complaint could not be confirmed, and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one sheath for analysis.No definite signs of use were observed.Visual analysis revealed that the sheath sidearm was completely separated from the hemostasis valve body.Indentations were visible on the sidearm extrusion at the point of separation.The sheath sidearm outer diameter measured 0.209" which is within the specification limits of 0.208" - 0.212" per the sidearm extrusion graphic.The sheath sidearm inner diameter measured 0.130" which is within the specification limits of 0.128" - 0.132" per the sidearm extrusion graphic.The smaller and larger od of the hemostasis valve body at the connection site with the sidearm were measured.The larger outer diameter, the outer diameter of the sharp edge, measured 0.1935" which is not within the specification limits of 0.198" - 0.202" per the hemostasis valve body drawing.The smaller outer diameter measured 0.1575" which is within the specification limits of 0.154" - 0.159" per the hemostasis valve body drawing.Manufacturing was consulted as part of this complaint investigation.They stated that the damage likely did not occur during the assembly process of the sheath components, as indicated by the appropriate indentations on the sidearm extrusion to prove that it was inserted correctly.Additionally, the assembly is made by a pneumatic machine, so the pressure to insert and expand the extrusion is high, so disassembling the pieces would take significant force if both pieces are properly made.However, after failing dimensional inspection, it was revealed that the manufacturing of the individual hemostasis valve component could cause or contribute to the reported event.A device history record review was performed and no relevant findings were identified.The instructions for use (ifu) provided with this kit informs the user, "do not apply excessive force in placing or removing guidewire, dilator, or sheath.Excessive force can cause component damage or breakage." the customer report of a sheath sidearm separation was confirmed through investigation of the returned sample.The hemostasis valve, which connects to the sidearm, failed dimensional testing.The connection point for the sidearm to the body was undersized which could have contributed to the separation.The sidearm passed all relevant testing.Based on these circumstances and feedback from the relevant manufacturing facilities, manufacturing likely caused or contributed to this event.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PSI SET: 9 FR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16992865
Report Number9680794-2023-00370
Device Sequence Number14322537
Product Code DYB
UDI-Device Identifier10801902196351
UDI-Public10801902196351
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K780532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberIPN920646
Device Catalogue NumberSI-09903-E
Device Lot Number14F22H0253
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer06/22/2023
06/22/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date06/26/2023
12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexUnknown